Arizona, 2010Flash Flood in Arizona, July 27, 2010
July 27, 2010 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms caused heavy rain over the Schultz Fire burn area causing another round of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms caused heavy rain over the Schultz Fire burn area causing another round of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 27, 2:55 PM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 27, 2:55 PM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
255 PM MST TUE JUL 27 2010
.SYNOPSIS...HIGH PRESSURE WILL STRENGTHEN EAST OF ARIZONA THIS WEEK.
MOIST SOUTHEASTERLY FLOW AROUND THE HIGH WILL BRING CONTINUED
CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA FOR THE
NEXT SEVERAL DAYS...ESPECIALLY DURING THE AFTERNOON AND EVENING.
&&
.DISCUSSION...A MOIST AIRMASS REMAINS OVER NORTHERN ARIZONA TODAY
WITH A BROAD MOIST ANTICYCLONIC/SOUTHEAST FLOW AROUND HIGH PRESSURE
CENTERED TO THE EAST. A LOW PRESSURE SYSTEM OVER NORTHERN MEXICO
EMBEDDED IN THIS FLOW WAS BRINGING WIDESPREAD AND STRONG
THUNDERSTORM ACTIVITY TO SOUTHEAST AZ THIS AFTERNOON...AND MOISTURE
ASSOCIATED WITH THIS FEATURE MAY BRING ADDITIONAL MOISTURE TO
NORTHERN AZ WEDNESDAY AS WELL AS ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY TONIGHT. THURSDAY INTO FRIDAY...A LOW CENTER CURRENTLY
LOCATED OVER TEXAS IS PROGGED TO MOVE WESTWARD INTO AZ AND MAY BRING
ANOTHER ENHANCEMENT TO SHOWER AND THUNDERSTORM ACTIVITY OVER
NORTHERN AZ. OVERALL...THE NEXT SEVERAL DAYS LOOK TO FEATURE ABOVE
NORMAL PRECIPITABLE WATER AND CHANCES FOR PRECIPITATION. SLIGHTLY
BELOW NORMAL TEMPERATURES ARE EXPECTED DUE MAINLY TO CLOUD COVER AND
PRECIPITATION. EARLY NEXT WEEK...TROUGHING OFF THE WEST COAST IS
PROGGED TO MOVE SLIGHTLY INLAND AND MAY MIX A SLIGHTLY DRIER AIR
STREAM INTO NORTHWEST AZ...HOWEVER THIS SCENARIO IS HIGHLY UNCERTAIN
AT THIS POINT. FOR NOW THE FORECAST PACKAGE WILL TREND PRECIPITATION
CHANCES DOWNWARD SLIGHTLY TOWARD CLIMATOLOGICAL NORMALS LATE IN THE
WEEKEND THROUGH EARLY NEXT WEEK.
&&
.AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS BUT
DIMINISH OVERNIGHT. ONLY ISOLATED ACTIVITY IS ANTICIPATED AFTER 07Z.
AWAY FROM STORMS SCATTERED TO BROKEN SKY CONDITIONS WILL BE THE NORM
WITH CLOUD BASES OF 5-10 KFT AGL. ANOTHER ROUND OF STORMS IS
EXPECTED THURSDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
PUBLIC.......ONTON
AVIATION.....MCCOLLUM
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Jul 27, 10:02 AM MST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1002 AM MST TUE JUL 27 2010
AZZ004>018-037>040-280700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1002 AM MST TUE JUL 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTHERN ARIZONA TODAY. STORMS ARE EXPECTED TO DEVELOP IN
THE LATE MORNING OVER THE HIGHER ELEVATION AREAS AND IN THE
AFTERNOON AND EVENING IN THE LOWER ELEVATIONS...ESPECIALLY
YAVAPAI AND GILA COUNTIES. STORMS WILL TEND TO MOVE SLOWLY TODAY.
THE MAIN THREATS WILL BE HEAVY RAIN AND LOCALIZED FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY
THUNDERSTORMS. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL
AND STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH PRESSURE WILL STRENGTHEN EAST OF ARIZONA THIS WEEK AND WILL
INCREASE THE MOIST SOUTHEASTERLY FLOW OVER THE STATE. SHOWERS AND
THUNDERSTORMS WILL ALSO INCREASE IN COVERAGE LATE IN THE WORK
WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Coconino
- When
- July 27, 7:00 PM MST to 10:00 PM MST
- Where
- Coconino County, 2.1 mi W of Sunset Crater to 6.75 mi NNW of Cosnino
- Cause
- Heavy Rain / Burn Area
- Property damage
- $200,000
- Reported by
- NWS Employee
- Coordinates
- 35.349, -111.537
Another round of flash flooding impacted the Schultz Fire burn area eastward into Doney Park.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Kentucky, July 27, 20101 death · 2 injured · $932,000 · 3 events
- Tornadoes and Hail in Wisconsin, July 27, 20103 injured · $229,000 · EF2 · 29 events
- Tornadoes and Damaging Winds in Wisconsin, July 27, 2010$585,000 · EF1 · 15 events
- Flooding in Illinois, July 27 to 31, 2010$500,000 · 2 events
- Flash Flood and Hail in Wisconsin, July 27, 2010$109,000 · 1.75 in hail · 28 events
- Flash Flood and Hail in South Carolina, July 27, 2010$97,000 · 1 in hail · 25 events
- Flash Flooding and Hail in Utah, July 27 to 31, 2010$170,000 · 1 in hail · 13 events
- Flash Flood and Damaging Winds in North Carolina, July 27, 2010$200,000 · 50 kt wind · 5 events
- Damaging Winds in Minnesota, July 27, 2010$75,000 · 62 kt wind · 16 events
- Damaging Winds and Lightning Strike in Georgia, July 27, 2010$98,000 · 60 kt wind · 7 events
- Flash Flooding and Heavy Rain in Colorado, July 27, 2010$101,000 · 3 events
- Flood in Missouri, July 27 to 31, 2010$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253867.